MAUDE Adverse Event Report:; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number LF1944
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the received complaint device, the device passed functional testing.The jaw functionality was tested and confirmed to be acceptable as the device was able to actuate, and lock/unlock multiple times.The device was also able to complete 30 cycles and was able to seal/coagulate/cut as intended.A review of the dhr for the reported lot/serial number supports that the device met all inspection and test criteria prior to release.The reported event could be attributed to: device not cleaned while in use per ifu guidance.Ancillary equipment failure.Trigger button (activation button) not engaged throughout the entire seal cycle.Device activated in contact with pooling fluid.Device used on vessels thicker than 7 mm.Grasping on too much tissue or inappropriate tissue types or on staples.The instructions for use (ifu) state: do not place the vessel and/or tissue in the jaw hinge.Place the vessel and/or tissue in the center of the jaws.Do not use this instrument on vessels larger than 7 mm in diameter.If the instrument shaft is visibly bent, discard and replace the instrument.A bent shaft may prevent the instrument from sealing or cutting properly.Eliminate tension on the tissue when sealing and cutting to ensure proper function.Use caution when grasping, manipulating, sealing, and dividing large tissue bundles.Do not attempt to seal or cut over clips or staples as incomplete seals will be formed.Contact between an active electrode and any metal objects may result in alternate site burns or incomplete seals.Do not activate the ligasure system in an open-circuit condition.Activate the system only when the instrument is in direct contact with the target tissue to lessen the possibility of unintended burns.A continuous tone sounds to indicate the activation of rf energy.When the activation cycle is complete, a two-pulsed seal-cycle-complete tone sounds and rf output ceases.Prior to cutting the seal, inspect the vessel or tissue to ensure proper sealing.Keep the instrument jaws (1) clean.Build-up of eschar may reduce the seal and/or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.The reported event will continue to be monitored through post market surveillance.
 
Event or Problem Description
It was reported the physician needed to manually open the jaw before initial use.Additionally, during the procedure there were a few times the physicians were burning fat and the device kept giving "incomplete seal" message when tissue was already very much coagulated and visibly charred.Providers were able to complete the procedure with the same complaint device without needing to open another.There was no patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
MDR Report Key12739867
Report Number0001056128-2021-00066
Device Sequence Number17283343
Product Code NUJ
UDI-Device Identifier07613327504903
UDI-Public07613327504903
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2024
Device Model NumberLF1944
Device Catalogue NumberLF1944RR
Device Lot Number13074984
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2021
Initial Report FDA Received Date11/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1